Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 1, 2021Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 1, 2021, 7:47 PM EDT for Webster County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 7:47 PM EDT (23:47 UTC)
Expired
Sep 1, 2021, 8:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Webster County, GA

The radar

The Ft Rucker radar (KEOX), 110 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS82 KFFC 012347
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Wed Sep 1 2021
 
GAZ103-104-020015-
Sumter GA-Webster GA-
747 PM EDT Wed Sep 1 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEBSTER AND
SOUTHWESTERN SUMTER COUNTIES THROUGH 815 PM EDT...

At 746 PM EDT...a strong thunderstorm was over Preston...moving
southeast at 15 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects.

Some locations in the path of this storm include
Preston, Plains, Weston, Kimbrough, Croxton Crossroads, Centerpoint,
Dumas and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8456
      3201 8466 3203 8465 3203 8464 3210 8464
      3219 8457 3217 8456 3217 8454 3216 8455
      3215 8453 3213 8453 3213 8449 3199 8427
      3189 8437
TIME...MOT...LOC 2346Z 302DEG 15KT 3208 8456 

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 7:34 PM EDT, 13 minutes earlier.

Area forecast discussion, Sep 1, 7:34 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
734 PM EDT Wed Sep 1 2021

.PREV DISCUSSION... /Issued 330 PM EDT Wed Sep 1 2021/

SHORT TERM /Tonight through Thursday Night/...

Remnants of Ida were circulating over the central Appalachians and
pushing to the northeast. This puts our area in a northwest flow
aloft for the short term. The air mass is a bit more stable across
north and east GA this afternoon..with only isolated showers or
thunderstorms possible through the evening. Convection was
developing in west central GA where there was better instability but
not expecting any severe thunderstorms. Northwest flow will bring in
a somewhat drier and more stable air mass over the forecast area
tonight and Thursday. Have confined low pops for tomorrow to the far
south central counties. Thursday night is expected to be dry. Max
temperatures should be near or slightly below normal for Thursday.

41

LONG TERM /Friday through Wednesday/...

Friday the upper level ridge over the south central CONUS will
continue to amplify. Thickness values and temperatures aloft will
increase further resulting in increased daytime temperatures through
early next week. Although over all daytime temps will be higher in
response to the amplification subsidence will also occur and drier
air will be advected into all levels of the atmosphere. Inhibiting
our thunderstorm activity and decreasing overall humidity values for
much of the area through at least Sunday.

The upper high begins to retrograde westward and break down late
Sunday into Monday as an upper level trough digs across the Great
Lakes region. This will send a weak front towards the area Monday.
Although the over all flow pattern will be zonal and weak mid level
moisture will be drawn back into the area. With weaker heights
overhead aided by the boundary isolated PoPs will return to the area
Monday. Have kept PoPs in the slight to chance categories as they
will be dependent on how much moisture can return to the area and
dependent on where the boundary stalls.

28

&&

.AVIATION...
00Z Update...
VFR through the period. Winds will remain on the west side
overnight but should switch over to the NE shortly after 12Z THU.

//ATL Confidence...00Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  85  63  86 /  10   5   0   0
Atlanta         67  85  65  86 /  10   5   5   0
Blairsville     60  80  58  79 /  20   5   0   0
Cartersville    64  84  63  86 /  20   5   0   0
Columbus        70  88  68  88 /  30  10   0   0
Gainesville     66  83  63  83 /  10   5   0   0
Macon           69  89  66  90 /  20  10   0   0
Rome            66  85  62  88 /  20   5   0   0
Peachtree City  67  86  64  87 /  20   5   5   0
Vidalia         72  89  69  90 /  20  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....28
AVIATION...NListemaa
Hazardous weather outlook, Sep 1, 5:33 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
533 PM EDT Wed Sep 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
533 PM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A few thunderstorms will be possible this afternoon into this
evening. While strong to severe storms are not expected,
additional rainfall may cause localized flooding concerns,
especially to already swollen river basins.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The chance for showers and thunderstorms are possible Sunday through
Tuesday, primarily in the afternoon and evening. Some of these
storms could contain heavy rain, strong winds and frequent
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today. However, please relay
any storm damage or flood reports from Tuesday as the remnants of
Ida moved across the area.

In the hours before

Special weather statement, Sep 1, 7:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Wed Sep 1 2021

GAZ103-104-020015-
Sumter GA-Webster GA-
747 PM EDT Wed Sep 1 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEBSTER AND
SOUTHWESTERN SUMTER COUNTIES THROUGH 815 PM EDT...

At 746 PM EDT...a strong thunderstorm was over Preston...moving
southeast at 15 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Preston, Plains, Weston, Kimbrough, Croxton Crossroads, Centerpoint,
Dumas and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8456
      3201 8466 3203 8465 3203 8464 3210 8464
      3219 8457 3217 8456 3217 8454 3216 8455
      3215 8453 3213 8453 3213 8449 3199 8427
      3189 8437
TIME...MOT...LOC 2346Z 302DEG 15KT 3208 8456

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:30 PM EDTSpecial Weather StatementFFCSumter30 min
Aug 31, 9:10 PM EDTRiver Flood WarningFFCGilmer9 hr
Aug 31, 9:28 PM EDTSpecial Weather StatementFFCDooly32 min
Aug 31, 9:38 PM EDTSpecial Weather StatementFFCHouston37 min
Aug 31, 9:57 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield4 days
Aug 31, 10:09 PM EDTRiver Flood WarningFFCMurray, Whitfield36 hr
Sep 1, 5:10 AM EDTRiver Flood WarningFFCMurray13 hr
Sep 1, 1:49 PM EDTRiver Flood WarningFFCFloyd9 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.